MAUDE Adverse Event Report: PLEURX DRAINAGE KIT 500ML; APPARATUS, SUCTION, PATIENT CARE

PLEURX DRAINAGE KIT 500ML; APPARATUS, SUCTION, PATIENT CARE
Model Number 50-7205B
Medical Device Problem Code Sharp Edges (4013)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pr 2326010 initial emdr submission.A follow up emdr will be submitted if additional information becomes available.(b)(4).
 
Event or Problem Description
It was reported via email: the sales rep's personal item connection was burred at tip.Per rep: pleurx vacuum bottle connection flaw.Photo provided shows flash at access tip.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4) follow up emdr for device evaluation: one photo was provided to our quality team for investigation.Through visual inspection, excess pieces of plastic are observed on the end of the access tip, verifying the reported failure.A review of the internal manufacturing device records and raw material history files for reported lot 0001352657 was performed and no recorded quality problems or rejections related to this incident were found, all procedural and functional requirements for product release have been met.General wear on the manufacturing equipment can contribute to this defect.Product undergoes inspections throughout manufacturing, any product identified during these inspections undergoes a process to remove the excess pieces on the access tip.It was determined this failure is due to the machine as well as personnel not following procedure to properly removed the excess pieces at the access tip.A corrective action project was opened to further investigate and address this issue.Increased inspections will be performed and additional training will be implemented with all personnel.Complaints received for this device and defect will continue to be monitored by our quality team for signs of emerging trends h3 other text : see manufacturer narrative.

Brand Name
PLEURX DRAINAGE KIT 500ML
Common Device Name
APPARATUS, SUCTION, PATIENT CARE
MDR Report Key11322529
Report Number9680904-2021-00014
Device Sequence Number4125256
Product Code DWM
UDI-Device Identifier10885403229435
UDI-Public(01)10885403229435
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K160450
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/13/2022
Device Model Number50-7205B
Device Catalogue Number50-7205B
Device Lot Number0001352657
Initial Date Received by Manufacturer 01/20/2021
Supplement Date Received by Manufacturer03/11/2021
Initial Report FDA Received Date02/12/2021
Supplement Report FDA Received Date03/11/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;